Alert archive / Louisiana / Flood Watches in 2014

Flood Watch 2, NWS Lake Charles, LA

December 26, 20147 parishes in Louisiana

NWS Lake Charles, LA issued this flood watch at Dec 26, 2014, 2:50 PM CST for 7 parishes in Louisiana. It took effect at Dec 27, 2014, 9:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 26, 2014, 2:50 PM CST (20:50 UTC)
In effect from
Dec 27, 2014, 9:00 AM CST
Expired
Dec 27, 2014, 9:28 PM CST
In force
12 hr
Issued by
NWS Lake Charles, LA
Flood severity
None

Counties Allen Parish, LA, Avoyelles Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA

The radar

The Lake Charles radar (KLCH), 95 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2014-12-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2014-12-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 292 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
292 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

354 
WGUS64 KLCH 262050
FFALCH

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
250 PM CST FRI DEC 26 2014

...FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY
AFTERNOON...

.HEAVY RAIN POSSIBLE SATURDAY MORNING THROUGH LATE SUNDAY
AFTERNOON ACROSS PORTIONS OF THE AREA, ESPECIALLY LOWER ACADIANA.

LAZ029-031>033-041>045-052>055-073-074-271300-
/O.NEW.KLCH.FA.A.0002.141227T1500Z-141229T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AVOYELLES-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-
INCLUDING THE CITIES OF...MARKSVILLE...BUNKIE...COTTONPORT...
SIMMESPORT...MANSURA...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN...
NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...
BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER
250 PM CST FRI DEC 26 2014

...FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL 
  LOUISIANA AND SOUTHWEST LOUISIANA...INCLUDING THE FOLLOWING 
  AREAS...IN CENTRAL LOUISIANA...AVOYELLES...EVANGELINE AND ST. 
  LANDRY. IN SOUTH CENTRAL LOUISIANA...IBERIA...LAFAYETTE... 
  LOWER ST. MARTIN...ST. MARY AND UPPER ST. MARTIN. IN SOUTHWEST 
  LOUISIANA...ACADIA...ALLEN...CALCASIEU...EAST CAMERON... 
  JEFFERSON DAVIS...VERMILION AND WEST CAMERON. 

* FROM SATURDAY MORNING THROUGH SUNDAY AFTERNOON

* RAIN COVERAGE WILL INCREASE INTO SATURDAY MORNING AND BECOME
  WIDESPREAD BEFORE SUNRISE. A LONG DURATION OF MODERATE TO
  SOMETIMES HEAVY RAIN WILL OCCUR ACROSS SOUTHWEST AND SOUTH
  CENTRAL LOUISIANA FROM SATURDAY MORNING THROUGH LATE SUNDAY
  AFTERNOON. AN AREAL AVERAGE OF 1 TO 4 INCHES OF RAINFALL IS
  EXPECTED IN THE WATCH AREA WITH ISOLATED TOTALS OF AROUND 6
  INCHES POSSIBLE. THE HIGHER TOTALS ARE EXPECTED ACROSS LOWER
  ACADIANA. THESE HIGH RAINFALL TOTALS WILL BE FALLING ON ALREADY
  WET GROUND INCREASING RUNOFF POTENTIAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
3 follow-up statements
219 
WGUS64 KLCH 271059
FFALCH

FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
459 AM CST SAT DEC 27 2014

...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...

.SHOWERS AND A FEW THUNDERSTORMS WILL BE INCREASING ACROSS THE
AREA DURING THE DAY INTO TONIGHT...AS AN UPPER LEVEL DISTURBANCE
TAPS INTO RICH GULF MOISTURE. THE POSSIBILITY OF HEAVY RAINFALL
WILL BE THE RESULT...ESPECIALLY DURING LATE SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. 

LAZ029-031>033-041>045-052>055-073-074-272200-
/O.CON.KLCH.FA.A.0002.141227T1500Z-141229T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AVOYELLES-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-
INCLUDING THE CITIES OF...MARKSVILLE...BUNKIE...COTTONPORT...
SIMMESPORT...MANSURA...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN...
NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...
BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER
459 AM CST SAT DEC 27 2014

...FLOOD WATCH REMAINS IN EFFECT FROM 9 AM CST THIS MORNING
THROUGH SUNDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA AND 
  SOUTHWEST LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL LOUISIANA...AVOYELLES...EVANGELINE AND ST. LANDRY. IN 
  SOUTH CENTRAL LOUISIANA...IBERIA...LAFAYETTE...LOWER ST. 
  MARTIN...ST. MARY AND UPPER ST. MARTIN. IN SOUTHWEST 
  LOUISIANA...ACADIA...ALLEN...CALCASIEU...EAST CAMERON... 
  JEFFERSON DAVIS...VERMILION AND WEST CAMERON. 

* FROM 9 AM CST THIS MORNING THROUGH SUNDAY AFTERNOON

* RAINFALL AMOUNTS AND TIMING...RAIN COVERAGE AND INTENSITY WILL
  INCREASE BY SATURDAY AFTERNOON AND BECOME WIDESPREAD BEFORE
  SUNSET. A LONG DURATION OF MODERATE TO SOMETIMES HEAVY RAIN WILL
  OCCUR ACROSS SOUTHWEST AND SOUTH CENTRAL LOUISIANA...MAINLY
  DURING LATE SATURDAY AFTERNOON INTO SATURDAY EVENING...WITH
  LIGHT TO MODERATE RAIN LINGERING INTO SUNDAY AFTERNOON. AN AREAL
  AVERAGE OF 2 TO 4 INCHES OF RAINFALL IS EXPECTED IN THE WATCH
  AREA...WITH ISOLATED HIGHER AMOUNTS. THESE RAINFALL TOTALS WILL
  CREATE THE POTENTIAL FOR ISSUES WITH EXCESSIVE RUNOFF.

* POTENTIAL IMPACTS OF FLOODING...WATER COVERING LOW LYING AND
  POOR DRAINAGE ROADWAYS AND UNDERPASSES. RAPID INCREASES IN SMALL
  STREAMS...CREEKS AND BAYOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

RUA
879 
WGUS64 KLCH 272150
FFALCH

FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
350 PM CST SAT DEC 27 2014

...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...

.ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT ALONG A
COLD FRONT. THIS FRONT WILL MOVE THROUGH AREA BY LATE TONIGHT. 
AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE AREA BEHIND THE
FRONT ON SUNDAY. THESE SYSTEMS WILL BRING THE POTENTIAL FOR VERY
HEAVY RAINFALL THROUGH SUNDAY AFTERNOON. 

LAZ029-031>033-041>045-052>055-073-074-281100-
/O.CON.KLCH.FA.A.0002.000000T0000Z-141229T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AVOYELLES-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-
INCLUDING THE CITIES OF...MARKSVILLE...BUNKIE...COTTONPORT...
SIMMESPORT...MANSURA...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN...
NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...
BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER
350 PM CST SAT DEC 27 2014

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA AND 
  SOUTHWEST LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL LOUISIANA...AVOYELLES...EVANGELINE AND ST. LANDRY. IN 
  SOUTH CENTRAL LOUISIANA...IBERIA...LAFAYETTE...LOWER ST. 
  MARTIN...ST. MARY AND UPPER ST. MARTIN. IN SOUTHWEST 
  LOUISIANA...ACADIA...ALLEN...CALCASIEU...EAST CAMERON... 
  JEFFERSON DAVIS...VERMILION AND WEST CAMERON. 

* THROUGH SUNDAY AFTERNOON

* RAINFALL AMOUNTS AND TIMING...RAIN COVERAGE AND INTENSITY WILL 
  INCREASE BY SATURDAY AFTERNOON AND BECOME WIDESPREAD BEFORE 
  SUNSET. A LONG DURATION OF MODERATE TO SOMETIMES HEAVY RAIN 
  WILL OCCUR ACROSS SOUTHWEST AND SOUTH CENTRAL LOUISIANA... 
  MAINLY DURING LATE SATURDAY AFTERNOON INTO SATURDAY EVENING... 
  WITH LIGHT TO MODERATE RAIN LINGERING INTO SUNDAY AFTERNOON. 
  AN AREAL AVERAGE OF 2 TO 4 INCHES OF RAINFALL IS EXPECTED IN 
  THE WATCH AREA...WITH ISOLATED HIGHER AMOUNTS. THESE RAINFALL 
  TOTALS WILL CREATE THE POTENTIAL FOR ISSUES WITH EXCESSIVE 
  RUNOFF. 

* POTENTIAL IMPACTS OF FLOODING...WATER COVERING LOW LYING AND 
  POOR DRAINAGE ROADWAYS AND UNDERPASSES. RAPID INCREASES IN 
  SMALL STREAMS...CREEKS AND BAYOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
795 
WGUS64 KLCH 280328
FFALCH

FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
928 PM CST SAT DEC 27 2014

...FLOOD WATCH HAS BEEN CANCELLED...

.THE FLOOD WATCH FOR PORTIONS OF THE AREA HAS NOW BEEN CANCELLED. 
FURTHER RAINS ARE NOW NOT EXPECTED TO BE SUFFICIENT TO POSE A
FLOOD THREAT.

LAZ029-031>033-041>045-052>055-073-074-280430-
/O.CAN.KLCH.FA.A.0002.000000T0000Z-141229T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AVOYELLES-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-
INCLUDING THE CITIES OF...MARKSVILLE...BUNKIE...COTTONPORT...
SIMMESPORT...MANSURA...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN...
NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...
BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER
928 PM CST SAT DEC 27 2014

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL
LOUISIANA AND SOUTHWEST LOUISIANA HAS BEEN CANCELLED. FURTHER RAINS
ARE NOW NOT EXPECTED TO BE SUFFICIENT TO POSE A FLOOD THREAT.


$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flood watch went out at Dec 26, 10:05 AM CST, 4 hours 45 minutes earlier.

Area forecast discussion, Dec 26, 10:05 AM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1005 AM CST FRI DEC 26 2014

.UPDATE...MOISTURE IS INCREASING ACROSS THE REGION THIS MORNING
AND LIGHT SHOWERS ARE ALREADY OCCURRING. POPS WERE INC FOR THIS
MORNING TO REFLECT CURRENT TRENDS WITH FOG AND HVY RAIN ADDED FOR
PORTIONS OF THE AREA FOR SAT. OTHERWISE THE FORECAST REMAINS
GENERALLY ON TARGET.

&&

.PREV DISCUSSION... /ISSUED 533 AM CST FRI DEC 26 2014/

DISCUSSION...
FOR THE 26/12Z TAF ISSUANCE.

AVIATION...
SOUTHERLY FLOW AND GULF MOISTURE WILL CONTINUE TO INCREASE TODAY
AS UPPER LEVEL TROF MOVES EASTWARD. CEILINGS WILL GRADUALLY LOWER
FROM VFR TO MVFR DURING THE DAY FROM WEST TO EAST. KBPT IS
EXPECTED TO SEE MVFR CEILINGS BY 26/16Z...WITH KLFT THE LAST TO
SEE MVFR AFTER 26/20Z. CONDITIONS WILL LOWER TO IFR LEVELS DURING
THE EVENING AND OVERNIGHT...WITH LOWERING CEILINGS AND
VISIBILITIES DUE TO PATCHY FOG AND RAIN SHOWERS.

RUA

PREV DISCUSSION... /ISSUED 504 AM CST FRI DEC 26 2014/

SYNOPSIS...THERE WILL BE AN INCREASING TRANSPORT OF SOUTHERLY
WINDS AND MOISTURE AS A HIGH AMPLITUDE WESTERN UPPER TROF
CURRENTLY OVER THE ROCKIES MAKES ITS WAY EAST AND PUSHES OUT A
PACIFIC COLD FRONT. PRECIP WATER VALUES INCREASE RAPIDLY TO OVER
1.75 INCHES BY SATURDAY, TWO STANDARD DEVIATIONS ABOVE CLIMO.
ALTHOUGH THERE IS A MARGINAL RISK FOR SEVERE TSTMS LATE SATURDAY
INTO EARLY SUNDAY WITH THE FRONTAL PASSAGE FROM THE RIGHT REAR
QUADRANT OR ENTRANCE REGION OF THE SUBTROPICAL JET, SUBSTANTIAL
RAINFALL WILL BE THE PRIMARY RESULT. THIS RAIN WILL LINGER FROM OVERRUNNING
INTO MONDAY.

SHORT TERM...CLOUD COVER WILL PUT A LID ON TEMPS TODAY DESPITE
WARM ADVECTION. HELD TEMPS A BIT BELOW GUIDANCE TODAY. RAIN COOLED
AIR WILL AFFECT THE EASTERN ZONES TNITE WHERE LIKELY POPS ARE
EXPECTED FROM THE GREATER INSTABILITIES, HIGHER PRECIP WATER
VALUES AND QPF.

LONG TERM...A SOAKING RAIN IS EXPECTED SATURDAY AND SATURDAY
NIGHT AS THE FRONT APPROACHES AN AREA OF INCREASED UPPER
DIVERGENCE AND THE AFOREMENTIONED AGEOSROPHIC LIFT FROM THE
SUBTROPICAL JET. HEAVIEST AMOUNTS WILL BE TO THE EAST. HELD TEMPS
DOWN DUE TO THE EFFECTS OF CONVECTION AND RAIN COOLED AIR.

AN ENERGETIC NORTHWESTERLY FLOW INTO THE PACIFIC NORTHWEST EARLY
NEXT WEEK WILL DIG A BROAD AND DEEP UPPER LEVEL TROF WITH AN
ARCTIC 1052HPA HIGH MOVING INTO THE HIGH PLAINS ALONG THE FRONT RANGE
THE STRONG COLD ADVECTION DEPICTED ON BOTH THE GFS AND THE EURO
WILL FORM UP A CLOSING UPPER LOW OUT WEST WHICH WILL LIKELY CUT
OFF OVER THE DESERT SOUTHWEST LATER NEXT WEEK. THE MODIFIYING
ARCTIC HIGH WILL SETTLE OVER THE SOUTHERN PLAINS WITH A
COLD NORTHEASTERLY FLOW INTO OUR AREA...WITH OVERRUNNING PRECIP ALOFT.
BLENDED IN LOWER TEMPS LATE NEXT WEEK ESPECIALLY OVER NORTHERN ZONES.
THIS MIGHT YET BE LOWERED ON SUBSEQUENT FCST RUNS BUT SO FAR THE
THICKNESSES SUPPORT JUST A COLD LIGHT RAIN.

MARINE...EXERCISE CAUTION ON THE COASTAL WATERS WITH THE
SOUTHERLY WINDS INCREASING TO MODERATE LEVELS. SOME STRONG TSTMS
CANNOT BE RULED OUT WITH THE FRONTAL PASSAGE LATE SATURDAY INTO
EARLY SUNDAY.

SWEENEY

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  66  63  71  52  57 /  40  50  80  80  60
KBPT  68  63  71  50  55 /  40  60  80  70  60
KAEX  62  56  69  51  54 /  40  60  90  80  60
KLFT  67  60  70  59  62 /  30  60  90  80  70

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION THROUGH THIS EVENING FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
     NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
     NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION FROM SATURDAY MORNING THROUGH
     SUNDAY MORNING FOR THE FOLLOWING ZONES: WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

&&

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSLAKECHARLES
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES

&&
Hazardous weather outlook, Dec 26, 5:34 AM CST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
534 AM CST FRI DEC 26 2014

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
271145-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
534 AM CST FRI DEC 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

RAIN CHANCES INCREASE LATER TODAY INTO TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

MOISTURE WILL INCREASE AHEAD OF A SLOW MOVING PACIFIC COLD FRONT
WHICH IS EXPECTED TO MOVE THROUGH LATE SATURDAY INTO EARLY SUNDAY.
LOCATIONS OVER THE EASTERN PORTION OF OUR AREA COULD RECEIVE TWO
TO FOUR INCHES OF RAIN FROM THIS SYSTEM. OTHERWISE ONE TO THREE
INCHES IS EXPECTED OVER THE REMAINDER OF THE AREA. THIS COULD
RESULT IN A FEW URBAN AREAS AND SMALL STREAMS HAVING LOCALIZED
FLOODING.

THERE WILL ALSO BE A MARGINAL RISK OF A FEW THUNDERSTORMS REACHING
SEVERE LIMITS CLOSE TO THE FRONTAL PASSAGE LATE SATURDAY INTO
EARLY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GMZ430-432-435-450-452-455-470-472-475-271145-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
534 AM CST FRI DEC 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

SOUTHERLY WINDS ARE EXPECTED TO INCREASE TO MODERATE LEVELS. SMALL
CRAFT SHOULD EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAVY RAIN LIMITING VISIBILITIES TO LESS THAN ONE MILE AT TIMES
SATURDAY INTO SUNDAY. A FEW THUNDERSTORMS COULD REACH SEVERE
LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED HOWEVER WE MAY BE CALLING
RIG OPERATORS TO REQUEST UPDATES ON POSSIBLE STRONG WINDS
ASSOCIATED WITH STORMS AROUND THE TIME OF THE FRONTAL PASSAGE
SATURDAY NIGHT INTO EARLY SUNDAY.

SWEENEY

Nearby

Flood Watches in Louisiana, 2014Every flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.